Alert archive / New York / Freezing Rain Advisories in 2008

Freezing Rain Advisory 4, NWS Buffalo, NY

March 30, 20084 counties in New York

NWS Buffalo, NY issued this freezing rain advisory at Mar 30, 2008, 3:05 PM EDT for 4 counties in New York. It took effect at Mar 31, 2008, 1:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 3:05 PM EDT (19:05 UTC)
In effect from
Mar 31, 2008, 1:00 AM EDT
Expired
Mar 31, 2008, 10:01 AM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 301905
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT SUN MAR 30 2008

...FREEZING RAIN LATE TONIGHT AND MONDAY MORNING...

.TEMPERATURES WILL BE BELOW FREEZING OVER PARTS OF THE SOUTHERN
TIER AND EAST OF LAKE ONTARIO WHEN RAIN BEGINS. THIS WILL RESULT
IN A PERIOD OF FREEZING RAIN LATE TONIGHT AND EARLY MONDAY
MORNING.

NYZ021-310400-
/O.NEW.KBUF.ZR.Y.0004.080331T0500Z-080331T1100Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
305 PM EDT SUN MAR 30 2008

...FREEZING RAIN ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EDT MONDAY. 

RAIN SPREADING OVER THE AREA TONIGHT WILL BEGIN BEFORE THE
TEMPERATURES RISE ABOVE FREEZING...RESULTING IN A PERIOD OF
FREEZING RAIN. LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS
EXPECTED.

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED, BUT
NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES.
PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS.
WALKING AND DRIVING COULD BE DIFFICULT, BUT NOT IMPOSSIBLE.

$$

NYZ006>008-310400-
/O.NEW.KBUF.ZR.Y.0004.080331T0900Z-080331T1400Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
305 PM EDT SUN MAR 30 2008

...FREEZING RAIN ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EDT MONDAY.

RAIN SPREADING OVER THE AREA LATE TONIGHT AND EARLY MONDAY MORNING
WILL BEGIN BEFORE THE TEMPERATURES RISE ABOVE FREEZING...RESULTING
IN A PERIOD OF FREEZING RAIN. LESS THAN A TENTH OF AN INCH OF ICE
ACCUMULATION IS EXPECTED. 

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED, BUT
NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES.
PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS.
WALKING AND DRIVING COULD BE DIFFICULT, BUT NOT IMPOSSIBLE.


$$
3 follow-up statements
000 
WWUS41 KBUF 310156
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT SUN MAR 30 2008

...SPOTTY FREEZING RAIN EXPECTED LATE TONIGHT AND MONDAY
MORNING...

.TEMPERATURES WILL FALL TO OR JUST BELOW FREEZING OVER PARTS OF
THE SOUTHERN TIER AND EAST OF LAKE ONTARIO WHEN RAIN SPREADS EAST
ACROSS THE AREA LATER TONIGHT AND EARLY MONDAY MORNING. 


NYZ021-311000-
/O.CON.KBUF.ZR.Y.0004.080331T0500Z-080331T1100Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
956 PM EDT SUN MAR 30 2008

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT
MONDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT
MONDAY. 

RAIN WILL SPREAD NORTH ACROSS THE AREA OVERNIGHT AS TEMPERATURES
DIP TO OR JUST BELOW FREEZING IN SOME VALLEY LOCATIONS. THIS WILL
RESULT IN SOME SPOTTY FREEZING RAIN...BUT ICE ACCUMULATIONS ARE
EXPECTED TO REMAIN UNDER A TENTH OF AN INCH. 

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED... BUT
NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES.
PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS.
WALKING AND DRIVING COULD BE DIFFICULT... BUT NOT IMPOSSIBLE.

$$

NYZ006>008-311000-
/O.CON.KBUF.ZR.Y.0004.080331T0900Z-080331T1400Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
956 PM EDT SUN MAR 30 2008

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM
EDT MONDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT
MONDAY. 

RAIN SPREADING OVER THE AREA LATE TONIGHT AND EARLY MONDAY
MORNING WILL BEGIN BEFORE THE TEMPERATURES RISE ABOVE FREEZING...
RESULTING IN A PERIOD OF FREEZING RAIN. LESS THAN A TENTH OF AN
INCH OF ICE ACCUMULATION IS EXPECTED. EXPECT MOST LOCATIONS CLOSE
TO THE LAKE ONTARIO SHORE TO STAY WARM ENOUGH FOR JUST RAIN. 

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED... BUT
NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES.
PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS.
WALKING AND DRIVING COULD BE DIFFICULT... BUT NOT IMPOSSIBLE.

$$
000 
WWUS41 KBUF 310803
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT MON MAR 31 2008

...SPOTTY FREEZING RAIN EXPECTED LATE TONIGHT AND MONDAY
MORNING...

.TEMPERATURES MAY BER NEAR FREEZING OVER SOME INTERIOR AREAS EAST
OF LAKE ONTARIO WHEN RAIN SPREADS EAST ACROSS THE AREA EARLY THIS
MORNING. THEY SHOULD WARM SAFELY ABOVE FREEZING LATER THIS MORNING.

NYZ021-310915-
/O.CAN.KBUF.ZR.Y.0004.000000T0000Z-080331T1100Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
403 AM EDT MON MAR 31 2008

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES SHOULD BE MILD ENOUGH TO PRECLUDE ANY ICING PROBLEMS
AS RAIN OVERSPREADS THE REGION EARLY THIS MORNING.

$$

NYZ006>008-311400-
/O.CON.KBUF.ZR.Y.0004.080331T0900Z-080331T1400Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
403 AM EDT MON MAR 31 2008

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

RAIN SPREADING OVER THE AREA EARLY THIS MORNING WILL BEGIN BEFORE
THE TEMPERATURES RISE ABOVE FREEZING... RESULTING IN A PERIOD OF
FREEZING RAIN. LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS
EXPECTED. EXPECT MOST LOCATIONS CLOSE TO THE LAKE ONTARIO SHORE TO
STAY WARM ENOUGH FOR JUST RAIN. ALL AREAS SHOULD WARM ABOVE
FREEZING BY LATE MORNING...ENDING THE THREAT OF ANY ICING.

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED... BUT
NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES.
PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS.
WALKING AND DRIVING COULD BE DIFFICULT... BUT NOT IMPOSSIBLE.

$$
000 
WWUS41 KBUF 311401
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT MON MAR 31 2008

...FREEZING RAIN ADVISORY FOR THE EASTERN LAKE ONTARIO REGION CANCELLED...

.TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK FOR MOST OF THE
AREA SO THE FREEZING RAIN ADVISORY HAS BEEN CANCELED. THERE MAY
BE A FEW ISOLATED POCKETS STILL AROUND 32 DEGREES WITH SOME SPOTTY
LIGHT FREEZING RAIN BUT THEY SHOULD RISE ABOVE 32 BY 11 AM.

NYZ006>008-311515-
/O.CAN.KBUF.ZR.Y.0004.000000T0000Z-080331T1400Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1001 AM EDT MON MAR 31 2008

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES OVER MOST OF THE AREA HAVE RISEN TO ABOVE 32 DEGREES
SO THE PRECIPITATION HAS CHANGED TO MAINLY RAIN. THERE MAY BE A
FEW LINGERING ISOLATED POCKETS OF FREEZING RAIN UNTIL 11 AM.

$$

JJP

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Mar 30, 2:54 PM EDT, 11 minutes earlier.

Area forecast discussion, Mar 30, 2:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
254 PM EDT SUN MAR 30 2008

.SYNOPSIS...
RAPID CHANGES WILL BE IN STORE DURING THE NEXT SEVERAL DAYS
INCLUDING SOME REAL SPRINGLIKE WEATHER. HIGH PRESSURE WILL
PROVIDE SOME SUNSHINE TODAY BEFORE CLOUDS INCREASE THIS AFTERNOON.
A WARM FRONT WILL APPROACH LATER TONIGHT AND CROSS THE AREA MONDAY
WITH A THREAT OF SHOWERS. IT WILL TURN VERY MILD MONDAY NIGHT AND
WARM ON TUESDAY BEFORE A SHARP COLD FRONT CROSSES THE AREA TUESDAY
AFTERNOON WITH MORE SHOWERS. HIGH PRESSURE WILL BRING A RETURN TO COOLER
DRIER WEATHER ON WEDNESDAY BEFORE MORE UNSETTLED CONDITIONS MOVE
IN LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLEAR SKIES AND LIGHT WINDS WILL PROVIDE FOR A VERY COLD START
THIS MORNING...BUT HIGH CLOUD ALREADY STREAMING ACROSS MICHIGAN
INTO SOUTHERN ONTARIO WILL ADVECT ACROSS WESTERN NY THIS MORNING
AND CENTRAL NY BY EARLY AFTERNOON. THIS WILL DO LITTLE TO DIM THE
SUN SO WE SHOULD HAVE AMPLE SUNSHINE...AT LEAST FOR AWHILE TODAY.
HOWEVER...UPSTREAM OBS SHOW MID LEVEL CLOUD ALREADY AS FAR EAST AS
NW OHIO SO LOOK FOR CLOUDS TO THICKEN UP THIS AFTERNOON IN THE
WEST. THIS MAY HINDER THE TEMP RISE AS MIXING WILL BE LIMITED BY
LIGHT WINDS EVEN THOUGH THE 850S RISE FAST THIS AFTERNOON. WILL
GO SEVERAL DEG BELOW GUIDANCE...MOSTLY L-M 40S...BUT A VERY
PLEASANT DAY NONETHELESS. WINDS WILL PROBABLY BACK MORE E-NE LATER
IN DAY AS THEY USUALLY DO WITH APPROACHING SYSTEMS SO LK ONTARIO
MAY ACTUALLY COOL THINGS LATE ACROSS NORTHERN AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
WARM ADVECTION SURGES UP ACROSS THE EASTERN LAKES IN EARNEST
TONIGHT AND WELL SEE CLOUDS THICKEN AREAWIDE. MODELS IN GOOD
AGREEMENT WITH PUSHING SHOWERS INTO FAR WEST AROUND 06Z...REACHING
ABOUT SYR-OSW BY DAYBREAK AND JEFF/LEWIS AROUND 12Z. THIS SEEMS
REASONABLE AND WILL FOLLOW...BOOSTING POPS TO LIKELY GEN VLY AND
WEST LATE. THE TWO HOUR DIFF BTWN GRIDS AND ZONES WILL COME INTO
PLAY FOR JEFF/LEWIS WITH NOTHING MENTIONED IN THE ZONES (WHICH
END AT 10Z) AND CHC POPS IN GRIDS (ENDING AT 12Z). AS FOR
P-TYPE...WE SHOULD GENERALLY BE WARM ENOUGH FOR JUST LIQUID...
ALTHOUGH SOME RISK OF BRIEF FREEZING RAIN IN COLDER VALLEYS OF
ALLEG CO LATE AND E JEFF/LEWIS FOR AN HOUR OR TWO MON AM.

WARM FRONT SHOULD LIFT NORTH CROSS AREA MONDAY BUT IT MAY BE
SOMEWHAT DIFFUSE. BETTER LIKELIHOOD OF RAIN IN MORNING WITH A
DEFINITE DRYING TREND IN AFTERNOON...ESPECIALLY WEST. WILL REFLECT
THIS BY LOWERING POPS TO SCATD IN AFTERNOON. MODEL TEMPS CLOSE TO
50 IN WEST LOOK GOOD.

MON NT AND TUES WILL BE MOST INTERESTING. DEEP LOW LIFTS NE ACROSS
MICH AND LK HURON...WITH INCREASING LL JET AHEAD OF IT LATE MON NT
AND TUES. FLOW LOOKS TO BE WELL MIXED AND STRONG S-SSW
DOWNSLOPE...SO TEMPS SHOULD RISE MON NT...ESPECIALLY AFTER
MIDNIGHT...WITH 850 MB TEMPS OF 11C SUPPORTING READINGS WELL INTO
50S AND PERHAPS 60 BY DAYBREAK...ESP IN DOWNSLOPE AREAS NR LK
ERIE AND EAST TO BUF AND ROC. SHOWERS WILL BE FEW AND FAR BETWEEN
DURING THIS PERIOD...WILL HOLD LOW CHC POPS.

TUES WILL START VERY WARM UNDER A STRONG SOUTHERLY FLOW. MODELS IN
GOOD AGREEMENT WITH COLD FRONTAL PASSAGE AROUND 18Z WEST TO 23Z
EAST...BUT SHOW A PREFRONTAL TROF SEVERAL HOURS EARLIER. THIS MAY
LIMIT LOW LEVEL INSTABILITY BUT STILL ENOUGH OF A LL JET TO ADD
CHC OF TSTORMS...ALTHOUGH SUPPORT SLIDES TO OUR EAST IN AFTERNOON.
WILL GO WITH MAX TEMPS IN LATE MORNING WEST...BUT MIDDAY/EARLY
AFTERNOON EAST WITH MOST LOW ELEV SPOTS BREAKING 60.

DRAMATIC CHANGES FOLLOW FRONT TUES AFTERNOON AND EVENING. 850 MB
TEMPS DROP FROM 8C AT 18Z TO -6C AT BUF BY 00Z...SO DRASTIC
MIXING IN STORE...AND MID-LOW LEVEL 50KT PLUS WINDS WILL NEED TO
BE WATCHED. IN ADDITION...RISE-FALL COUPLET WILL BE MARGINAL FOR
FLAGS. ONLY CONSOLATION WILL BE THE WIND SHIFT FROM A MORE 220 TO
280...RATHER THAN AN EXTENDED 250...ALTHOUGH THIS SITUATION WILL
NEED TO BE WATCHED.

MUCH DRIER AIR SURGES IN TUES NT SO USUAL POST FRONTAL PRECIP WILL
BE MINIMIZED...AND SUNNY COOL DAY LOOKS LIKE A LOCK FOR WED WITH
850 MB TEMPS OF -8C SUPPORTING L40S. HIGH CRESTS OVER REGION IN
AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE ANCHORED OVER THE REGION AT THE START OF THE PERIOD
WILL DRIFT OFF THE EAST COAST ON THURSDAY...WITH AN INVERTED TROUGH
SETTING UP ACROSS THE OHIO VALLEY DURING THURSDAY...THEN EXTENDING
NORTHEAST ACROSS THE AREA THURSDAY NIGHT AS A DEVELOPING WAVE OF LOW
PRESSURE WORKS NORTHEAST INTO THE OHIO VALLEY. THIS WILL RESULT IN
DRY WEATHER AND MAINLY CLEAR SKIES WEDNESDAY NIGHT GIVING WAY TO AN
INCREASING THREAT OF PRECIP DURING THURSDAY AND THURSDAY NIGHT. THE
OVERALL SURFACE PATTERN AND MODEL TEMPS CONTINUE TO SUPPORT MAINLY
RAIN...AND HAVE THUS CONTINUED TO INDICATE THIS IN THE FORECAST PER
EXISTING CONTINUITY.

A GOOD CHANCE OF RAIN WILL ALSO BE AROUND FRIDAY MORNING...BEFORE
THE AFOREMENTIONED WAVE PASSES TO THE EAST OF THE AREA LATER IN THE
DAY. THE EASTERN LAKE ONTARIO COUNTIES MAY HAVE A MIX OF FREEZING
RAIN AND SLEET DURING THE PREDAWN HOURS LATE THURSDAY NIGHT AND
EARLY FRIDAY MORNING. BEHIND THIS SYSTEM...HIGH PRESSURE AND DRIER
AIR WILL NOSE IN FROM THE NATIONS MIDSECTION...LEADING TO A RETURN
TO GENERALLY DRY CONDITIONS FOR SATURDAY AND SUNDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE ANTICIPATED THROUGH MOST OF THE TAF PERIOD...WITH
A DETERIORATION TO MVFR AND ISOLATED IFR CONDITIONS LATE IN THE
PERIOD.

STRONG HIGH PRESSURE RIDGED FROM ONTARIO ACROSS EASTERN NEW YORK
STATE WILL GRADUALLY SLIDE EAST TONIGHT. WITH ITS PASSAGE TO THE
EAST...THERE WILL BE A THICKENING MID AND UPPER LEVEL CLOUDS EARLY
IN THE PERIOD...WITH VFR CEILINGS AROUND 12 KFT SPREADING ACROSS THE
AREA FROM SOUTHWEST TO NORTHEAST BY 00Z MONDAY. THEREAFTER...CIGS
WILL CONTINUE TO LOWER FURTHER TO LOW VFR AND EVENTUALLY MVFR AS
TONIGHT PROGRESSES. THE LOWERING CIGS WILL ALSO BE ACCOMPANIED BY
RAIN SHOWERS SPREADING NORTHEAST AHEAD OF AN APPROACHING WARM
FRONT...WITH THE STEADIER SHOWERS ARRIVING IN THE WEST AROUND 06Z
AND GRADUALLY SPREADING ACROSS ALL AREAS SOUTH OF LAKE ONTARIO BY
THE END OF THE PERIOD. COLD AIR IN PLACE ACROSS THE EASTERN LAKE
ONTARIO REGION MAY RESULT IN A MIX OF FREEZING RAIN AND SLEET DURING
THE PREDAWN HOURS FOR KART...CHANGING OVER TO RAIN AROUND MID
MORNING /14Z/.

WIND SHEAR WILL ALSO BECOME A FORECAST CONCERN LATER THIS EVENING
AND OVERNIGHT IN ADVANCE OF THE WARM FRONT...AS SOUTHERLY WINDS
AROUND 2 KFT INCREASE DRAMATICALLY TO 45-50 KTS IN CONCERT WITH A
DEVELOPING LOW LEVEL JET.

OUTLOOK...
TUESDAY...MVFR/IFR CONDITIONS IN RAIN SHOWERS AND
THUNDERSTORMS...IMPROVING TO MVFR/VFR TUESDAY NIGHT. WINDY
CONDITIONS ARE POSSIBLE AT THE SURFACE FOLLOWING THE COLD FRONTAL
PASSAGE TUESDAY AFTERNOON AND EVENING.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...MVFR IN LIGHT RAIN...POSSIBLE -ZR/PL MIX EAST OF LAKE
ONTARIO EARLY IN THE DAY.

&&

.MARINE...
HIGH PRESSURE RIDGED ACROSS LAKE ONTARIO WILL DRIFT OFF THE ATLANTIC
COAST TONIGHT. EASTERLY WINDS WILL GRADUALLY TURN SOUTHEASTERLY AND
SOUTHERLY TONIGHT AS A WARM FRONT APPROACHES FROM THE SOUTHWEST.
MODEST TO BRISK SOUTHERLY WINDS WILL THEN CONTINUE THROUGH MONDAY
AND MONDAY NIGHT...WITH THE  HIGHER WAVES CONFINED TO THE CANADIAN
WATERS OF BOTH LAKES GIVEN THE WIND DIRECTION.

THE NEXT THREAT OF SMALL CRAFT ADVISORIES APPEARS TO BE LATER
TUESDAY AND TUESDAY NIGHT...AS FRESH SOUTHERLIES SHIFT TO STRONG
WESTERLIES BEHIND A SHARP COLD FRONT TUESDAY AFTERNOON/EVENING.
GALES ON LAKE ONTARIO ARE POSSIBLE WITH GUSTS APPROACHING STORM
FORCE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZING RAIN ADVISORY FROM 5 AM TO 10 AM EDT MONDAY FOR
     NYZ006>008.
     FREEZING RAIN ADVISORY FROM 1 AM TO 7 AM EDT MONDAY FOR NYZ021.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...APB/SFM
LONG TERM...WCH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Mar 30, 5:05 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EDT SUN MAR 30 2008

NYZ012-020-021-310915-
WYOMING-CATTARAUGUS-ALLEGANY-
505 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

RAIN MAY START AS A BRIEF PERIOD OF FREEZING RAIN IN SOME OF THE
COLDER VALLEYS AFTER MIDNIGHT. IT SHOULD BE BRIEF AND SCATTERED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE POSSIBLE TUESDAY AFTERNOON FOLLOWING THE PASSAGE
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-310915-
JEFFERSON-LEWIS-
505 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN MAY START AS A BRIEF PERIOD OF FREEZING RAIN MONDAY MORNING.
STRONG WINDS ARE POSSIBLE LATE TUESDAY OR TUESDAY EVENING
FOLLOWING THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010-011-013-014-019-085-310915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
505 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE POSSIBLE FOLLOWING THE PASSAGE OF A COLD FRONT
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-310915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
505 AM EDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

Nearby

Freezing Rain Advisories in New York, 2008Every freezing rain advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.